Alert archive / California / Winter Storm Watches in 2011
Winter Storm Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Mar 18, 2011, 3:27 PM PDT. It took effect at Mar 20, 2011, 12:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2011, 3:27 PM PDT (22:27 UTC)
- In effect from
- Mar 20, 2011, 12:00 AM PDT
- Expired
- Mar 19, 2011, 2:43 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
883 WWUS46 KEKA 182227 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 327 PM PDT FRI MAR 18 2011 CAZ076-190630- /O.NEW.KEKA.WS.A.0003.110320T1300Z-110321T0100Z/ /O.CON.KEKA.WS.W.0001.000000T0000Z-110319T0100Z/ MENDOCINO INTERIOR- 327 PM PDT FRI MAR 18 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING ABOVE 2500 FEET... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. A WINTER STORM WARNING ABOVE 2500 FEET REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ABOVE 2700 FEET THIS EVENING. * 5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET ON SUNDAY. * SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL ARE EXPECTED. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ003-004-190100- /O.CON.KEKA.WS.W.0001.000000T0000Z-110319T0100Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 327 PM PDT FRI MAR 18 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING ABOVE 2500 FEET... A WINTER STORM WARNING ABOVE 2500 FEET REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ABOVE 2500 FEET THIS EVENING. * SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL ARE EXPECTED. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
316 WWUS46 KEKA 190114 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 614 PM PDT FRI MAR 18 2011 CAZ076-190915- /O.EXP.KEKA.WS.W.0001.000000T0000Z-110319T0100Z/ /O.CON.KEKA.WS.A.0003.110320T1300Z-110321T0100Z/ MENDOCINO INTERIOR- 614 PM PDT FRI MAR 18 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON ABOVE 3000 FEET... ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WINTER STORM WATCH ABOVE 3000 FEET REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. A WINTER STORM WARNING ABOVE 2500 FEET REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ABOVE 2700 FEET THIS EVENING. * 5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ003-004-190215- /O.EXP.KEKA.WS.W.0001.000000T0000Z-110319T0100Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 614 PM PDT FRI MAR 18 2011 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SNOW AND ICE PELLET SHOWERS WILL CONTINUE THIS EVENING...BUT TAPER OFF THROUGH THE EVENING. AN ADDITIONAL 1-2 INCHES OF SNOW CAN BE EXPECTED ABOVE 2500 FEET. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427- 7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. $$
219 WWUS46 KEKA 191006 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 AM PDT SAT MAR 19 2011 CAZ004-192215- /O.EXB.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/ UPPER TRINITY RIVER- 306 AM PDT SAT MAR 19 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON. * 5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET AFTER MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON MAINLY ALONG THE SOUTH FORK MOUNTAIN RIDGE AND EASTERN TRINITY AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ003-192215- /O.EXB.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/ NORTH COAST INTERIOR- 306 AM PDT SAT MAR 19 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TODAY THROUGH SUNDAY AFTERNOON. * 5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET AFTER MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON MAINLY ALONG SOUTH FORK MOUNTAIN RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ076-192215- /O.EXT.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/ MENDOCINO INTERIOR- 306 AM PDT SAT MAR 19 2011 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON ABOVE 3000 FEET... THE WINTER STORM WATCH ABOVE 3000 FEET IS NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. A WINTER STORM WARNING ABOVE 2500 FEET REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * 5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET AFTER MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
533 WWUS46 KEKA 191508 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 808 AM PDT SAT MAR 19 2011 CAZ003-076-192315- /O.NEW.KEKA.WW.Y.0007.110319T1508Z-110320T0100Z/ /O.CON.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 808 AM PDT SAT MAR 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING ABOVE 2000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 2000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. A WINTER STORM WATCH ABOVE 3000 FEET REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * 3 TO 7 INCHES OF SNOW IS EXPECTED TODAY ABOVE 2000 FEET. THE SNOW SHOULD TAPER OFF BY LATE AFTERNOON BEFORE MOVING BACK IN LATER TONIGHT. * 5 TO 12 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET AFTER MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON MAINLY ALONG SOUTH FORK RIDGE AND EASTERN MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ004-192315- /O.NEW.KEKA.WW.Y.0007.110319T1508Z-110320T0100Z/ /O.CON.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/ UPPER TRINITY RIVER- 808 AM PDT SAT MAR 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING ABOVE 2000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 2000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * 3 TO 7 INCHES OF SNOW IS EXPECTED TODAY ABOVE 2000 FEET. THE SNOW SHOULD TAPER OFF BY LATE AFTERNOON BEFORE MOVING BACK IN LATER TONIGHT. * 5 TO 12 INCHES OF SNOW IS POSSIBLE ABOVE 3000 FEET AFTER MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON MAINLY ALONG THE SOUTH FORK MOUNTAIN RIDGE AND EASTERN TRINITY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
360 WWUS46 KEKA 192143 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 PM PDT SAT MAR 19 2011 CAZ003-004-076-201200- /O.CAN.KEKA.WW.Y.0007.000000T0000Z-110320T0100Z/ /O.UPG.KEKA.WS.A.0003.110320T0700Z-110321T0100Z/ /O.NEW.KEKA.WS.W.0002.110320T0600Z-110321T0100Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 243 PM PDT SAT MAR 19 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT SUNDAY ABOVE 3000 FEET... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING ABOVE 3000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * 7 TO 15 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET LATE TONIGHT THROUGH SUNDAY AFTERNOON MAINLY ALONG SOUTH FORK RIDGE AND EASTERN TRINITY AND MENDOCINO COUNTIES. * ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED AS LOW AS 2000 FEET. * SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Mar 18, 3:27 PM PDT, 0 minutes earlier.
Area forecast discussion, Mar 18, 3:27 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 327 PM PDT FRI MAR 18 2011 .SYNOPSIS...THE WET AND COLD PATTERN CONTINUES INTO THE WEEKEND AS A LARGE STORM SYSTEM LINGERS OFFSHORE. && .DISCUSSION...FEW CHANGES NEEDED TO THE GOING FCST AS A LARGE LOW OFF THE WA COAST SLOWLY DROPS SOUTH. COLD FRONT SWUNG THROUGH EARLY THIS MORNING WITH PLENTY OF MOISTURE IN ITS WAKE. THE STEADY PRECIP IS STILL FALLING OVER THE MOUNTAINS AND WILL LET THE WSW RIDE UNTIL 6 PM. WE HAVE HAD REPORTS OF OVER A FOOT OF SNOW ABOVE 3000 FT...BUT REPORTS DOWN TO 2500 FT WERE FAR LESS DUE TO WARM AIR MIXING INTO MANY OF THE VALLEYS LAST NIGHT. COLD AIR WILL CONTINUE TO FILTER IN OVERNIGHT WILL SNOW FALLING AOB 2000 FT. MOST OF THE PRECIP WILL BE SHOWERY UNDERNEATH THE COLD CORE LATER TONIGHT AND SATURDAY. WITH THE CONVECTIVE NATURE OF THE SHOWERS AND SUCH COLD AIR ALOFT...SNOW SHOWERS MAY FALL AS LOW AS 500 FT...BUT AT THIS ELEVATION NO ACCUMULATION IS EXPECTED. WITH NUMEROUS SHORTWAVES BEING FLUNG OUR WAY FROM THE MAIN UPPER LOW...SHOWER ACTIVITY WILL CONTINUE WITH SNOW LEVELS HOVERING AROUND 2000 FT. ALTHOUGH NO ONE PERIOD WILL SEE SIGNIFICANT QPF...SNOW WILL CONTINUE TO PILE UP AT THE HIGHER ELEVATIONS THROUGH THE WEEKEND. THE OTHER CONCERN IS CONVECTION. OPEN CELL CU CURRENTLY HEADED FOR NW CA UNDERNEATH THE COLD UPPER CORE. WITH BREAKS IN THE CLOUDS...CONVECTIVE TEMPS ARE BEING REACHED AND SHOWERS/STORMS ARE BECOMING MORE NUMEROUS...AS SEEN ON CURRENT RADAR PICTURE. SMALL HAIL IS THE PRIMARY THREAT WITH THESE STORMS WITH SUCH LOW FREEZING LEVELS. AS THE UPPER LOW DROPS SOUTH...A SFC LOW IS FORECAST TO SPIN UP AROUND 36N 130W AND HEADS FOR SF BAY SUN MORNING. MODELS HAVE STRUGGLED WITH THE MOVEMENT OF THIS LOW...WHETHER IT LIFTS NORTH TO PUSHES INLAND NEAR SF OR LIFTS FURTHER NORTH. STAY TUNED TO FURTHER FCSTS AS THE LOW PLACEMENT WILL HAVE A BIG IMPACT ON QPF AND WINDS. AS ITS FORECASTED NOW...WINDS WILL BECOME VERY GUSTY ALONG THE MENDOCINO COAST...BUT NO WIND HEADLINES ARE ANTICIPATED FOR OUR AREA. LOCATIONS FURTHER SOUTH WILL SEE THE BRUNT OF THE WIND WHERE HIGH WIND WATCHES HAVE BEEN ISSUED. THE NAM MODELS IS MUCH STRONGER WITH THIS LOW THAN OTHER MODELS...BUT REGARDLESS...PLENTY OF MOISTURE WILL BE FLUNG NORTHWARD INTO MENDOCINO CO ON SUN BRINGING POTENTIALLY HEAVY RAIN AND SNOW. FOR THIS REASON...WE WILL ISSUE A WINTER STORM WATCH ABOVE 3000 FT FOR SUNDAY. LOCATIONS FURTHER NORTH MAY SEE LOW LEVEL OFFSHORE FLOW...BUT WITH THE UPPER LOW MOVING OVERHEAD...SHOWERS WILL PERSIST. THE UPPER LOW FINALLY BEGINS TO FILL AND PUSH EAST ON MON. JCA FOR NEXT WEEK...BRIEF BREAK IN RAIN ABOUT TUESDAY THOUGH COULD STILL HAVE A FEW SHOWERS. ANOTHER LOW APPROACHES WED FROM THE PACIFIC WITH BOTH GFS AND EC HAVING IT ABOUT 36N 130W AND GEM FASTER WITH AN OPEN TROUGH. THIS LOW MOVES INLAND WITH SPECIFIC TIMING IN QUESTION BUT SOMEWHERE IN THE WED...WED NIGHT TIME FRAME. YET ANOTHER LOW DROPS DOWN FROM THE GULF OF ALASKA ABOUT THU. AGAIN MODELS DIFFER IN TIMING AND STRENGTH BUT STILL HAVE MOIST SOUTHWEST FLOW SHOWED CONTINUED WITH POPS IN THE 50-60 PERCENT VALUES AS SHOWED GET SOME RAIN. DEAN && .AVIATION...AFTERNOON VIS/IFR SAT PICTURES INDICATED NUMEROUS OPEN CELL CUMULUS ROTATING ACROSS NORTHWEST CALIFORNIA. THIS POST FRONTAL CONVECTION WILL TRACK ACROSS THE REGION THROUGH TONIGHT. SOME SHOWERS AND THUNDERSTORMS WILL BE ENHANCED AS A SERIES OF TROUGHS MOVE ACROSS THE REGION...WHICH WILL ALSO INTRODUCE THE ADDITIONAL THREAT OF HAIL...GUSTY WINDS...POSSIBLE LIGHTNING AND OCCASIONAL MVFR/IFR CONDITIONS TO THE AREAS' AIRPORTS. IN THE HIGHER THE ELEVATIONS...SNOW WILL ALSO BE A CONCERN AT LOCAL AIRPORTS. BASICALLY...NORTHWEST CALIFORNIA WILL EXPERIENCE A "MIXED BAG" WITH A COLD UNSTABLE AIR MASS POOLING IN. TA && .MARINE...WINDS HAVE DIMINISHED ACROSS THE WATERS BUT SCATTERED THUNDERSTORMS AND A LARGE WEST SWELL CONTINUE TO PLAGUE THE MARINE ENVIRONMENT. THE W SWELL SHOULD PEAK AROUND 17 FT OFFSHORE AND 15 FT NEAR SHORE TONIGHT WITH PERIODS OF 12 TO 14 SECONDS. HAVE MAINTAINED THE CURRENT HAZ SEAS WARNING THROUGH SAT MORNING WHILE THE OUTER WATERS WILL CONTINUE SEE LOW END SMALL CRAFT ADVISORY WINDS THROUGH SAT EVENING. CONDITIONS WILL COME DOWN SAT NIGHT AS THE GRADIENT RELAXES AND THE SWELL FADES. MODELS REMAIN IN DECENT AGREEMENT ON THE CURRENT UPPER LOW MOVING SOUTH TOWARD THE BAY AREA ON SUN. THIS WILL HELP SPAWN AN INTENSIFYING SURFACE LOW CAUSING AN INCREASE IN WINDS AND SEAS S OF SHELTER COVE AND MORE TOWARD FORT BRAGG AND POINT ARENA. THESE WINDS WILL BE OFFSHORE WINDS AND COULD PRODUCE GALE CONDITIONS FOR THE OUTER WATERS. DURING LOW PASSAGE, OFFSHORE WINDS WILL PREVAIL ALL ALONG THE COAST. THIS IS EXPECTED TO LAST FROM SUN NIGHT INTO MON. MODELS ALSO DEVELOP A SIMILAR SURFACE LOW INTO THE SAME AREA LATE TUE INTO WED...WITH STRONG SOUTHEASTERLIES (>35 KT). ATTM OFFICE CONSENSUS WAS TO REDUCE THE MAGNITUDE OF THE WINDS DURING THIS PERIOD BY ABOUT HALF. TONKIN && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH ON SUNDAY ABOVE 3000 FEET FOR CAZ076. WINTER STORM WARNING UNTIL 6 PM PDT THIS EVENING ABOVE 2500 FEET FOR CAZ003-004-076. HAZARDOUS SEAS WARNING UNTIL 9 AM PDT SATURDAY PZZ450-455-470-475. SMALL CRAFT ADVISORY UNTIL 9 PM PDT SATURDAY PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 18, 3:27 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 327 PM PDT FRI MAR 18 2011 CAZ001-002-192230- REDWOOD COAST-MENDOCINO COAST- 327 PM PDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WITH SMALL HAIL TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS WITH SMALL HAIL THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-192230- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 327 PM PDT FRI MAR 18 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ076-192230- MENDOCINO INTERIOR- 327 PM PDT FRI MAR 18 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTER STORM WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS ON THIS DEVELOPING SITUATION...PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Local storm report, Mar 18, 2:58 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PDT FRI MAR 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM SNOW 4 E RUTH 40.29N 123.33W
03/18/2011 M12.0 INCH TRINITY CA TRAINED SPOTTER
AT 2980 FEET...12 INCHES OF SNOW IN OVERNIGHT...21
PERCENT WATER. 32 DEGREES.
0820 AM SNOW 12 S ZENIA 40.03N 123.48W
03/18/2011 M8.0 INCH TRINITY CA PUBLIC
IN HOADGIN AT 3000 FEET...8 INCHES SNOW OVERNIGHT.
TEMPERATURE 35 DEGREES.
0830 AM SNOW 8 SE MAPLE CREEK 40.69N 123.76W
03/18/2011 M13.0 INCH HUMBOLDT CA TRAINED SPOTTER
AT 2520 FEET SNOWING 4 AM. TEMPERATURE 33 DEGREES.
&&
ASHFORDLocal storm report, Mar 18, 3:23 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
323 PM PDT FRI MAR 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 10 W FOREST GLEN 40.38N 123.51W
03/18/2011 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CAHINS OR SNOW TIRES REQUIRED FROM MAD RIVER TO SHASTA
COUNTY LINE ON HWY 36 AS OF MIDNIGHT.
1200 AM SNOW 20 N TRINITY CENTER 41.29N 122.70W
03/18/2011 U0.0 INCH SISKIYOU CA DEPT OF HIGHWAYS
HWY 3 IS CLOSED FROM 20 NORTH OF TRINITY CENTER TO THE
SISKIYOU COUNTY LINE DUE TO SNOW.
0900 AM SNOW 9 N HAYFORK 40.70N 123.13W
03/18/2011 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CHAINS OR SNOW TIRES REQUIRED FROM 9 MILES NORTH OF
HAYFORK TO 8 MILES SOUTH OF DOUGLAS CITY ON HWY 3.
0929 AM SNOW 10 NW RUTH 40.38N 123.53W
03/18/2011 M0.0 INCH TRINITY CA PUBLIC
13 INCHES OF SNOW AT 4300 FT IN THE PAST 24 HRS. 18
INCHES ON THE GROUND.
&&
ANDERSONThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 11:04 PM PDT | Special Marine Warning | EKA | 26 min | |
| Mar 17, 11:29 PM PDT | Special Marine Warning | EKA | 31 min | |
| Mar 17, 11:39 PM PDT | Special Marine Warning | EKA | 11 min | |
| Mar 17, 11:53 PM PDT | Special Marine Warning | EKA | 22 min | |
| Mar 18, 12:51 AM PDT | Special Marine Warning | EKA | 24 min | |
| Mar 18, 1:38 AM PDT | Special Weather Statement | EKA | Del Norte, Humboldt | 52 min |
| Mar 18, 1:47 AM PDT | Special Marine Warning | EKA | 13 min | |
| Mar 18, 2:23 AM PDT | Special Weather Statement | EKA | Humboldt | 37 min |
| Mar 18, 3:02 AM PDT | Special Weather Statement | EKA | Humboldt, Mendocino | 43 min |
| Mar 18, 3:17 AM PDT | Small Craft Advisory | EKA | 4 days | |
| Mar 18, 3:17 AM PDT | Hazardous Seas Warning | EKA | 24 hr | |
| Mar 18, 3:49 AM PDT | Special Weather Statement | EKA | Mendocino | 41 min |
Nearby
Winter Storm Watches in California, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.